Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 193, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 7, 2018, 12:21 AM CDT for Audrain County, Callaway County, Montgomery County, Missouri. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2018, 12:21 AM CDT (05:21 UTC)
- Expired
- Aug 7, 2018, 1:15 AM CDT
- In force
- 54 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Callaway County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 109 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 12:25 AM CDT | TSTM WND DMG | 1 Nw Mexico, MO | MEXICO POLICE DEPT REPORTED TREES AND POWER LINES DOWN THROUGH THE AREA WITH MULTIPLE POWER OUTAGES. DEPT CONTINUED TO RECEIVE HIGH WINDS AT THE TIME OF CALL AT 1230AM. |
| Aug 7, 12:26 AM CDT | TSTM WND DMG | 2 Ene Vandiver, MO | DELAYED REPORT VIA SOCIAL MEDIA OF ROOF DAMAGE TO OUTBUILDING, LARGE TREE LIMBS SNAPPED, TREES BLOWN OVER, AND ROOF AND SIDING DAMAGE TO A HOUSE. TIME ESTIMATED FROM RADAR. |
| Aug 7, 12:30 AM CDT | TSTM WND DMG | Martinsburg, MO | DELAYED PUBLIC REPORT VIA SOCIAL MEDIA OF LARGE TREE LIMB SNAPPED OFF. TIME ESTIMATED FROM RADAR. |
| Aug 7, 12:54 AM CDT | TSTM WND GST 50 | 1 Wsw Vandalia, MO | MISSOURI MESONET STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.4 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.9
The text
As transmitted.
975
WUUS53 KLSX 070521
SVRLSX
MOC007-027-139-070615-
/O.NEW.KLSX.SV.W.0193.180807T0521Z-180807T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1221 AM CDT TUE AUG 7 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Audrain County in central Missouri...
Northwestern Montgomery County in east central Missouri...
Northeastern Callaway County in central Missouri...
* Until 115 AM CDT.
* At 1221 AM CDT, severe thunderstorms were located along a line
extending from 7 miles southwest of Santa Fe to 6 miles northwest
of Auxvasse, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mexico, Vandalia, Montgomery City, Wellsville, Auxvasse, Laddonia,
Farber, Martinsburg, Shamrock, Williamsburg, Middletown, Rush Hill,
Kingdom City, Benton City, Vandiver, Hatton and Thompson.
This includes Interstate 70 in Missouri between exits 148 and 161.
This also includes Graham Cave State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across western Audrain and northern Boone Counties. SEEK
SHELTER NOW inside a sturdy structure and stay away from windows!
&&
LAT...LON 3934 9209 3932 9144 3914 9141 3881 9163
3902 9212
TIME...MOT...LOC 0521Z 287DEG 32KT 3928 9191 3907 9199
HAIL...1.00IN
WIND...60MPH
$$
Tilly3 follow-up statements
341
WWUS53 KLSX 070534
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1234 AM CDT TUE AUG 7 2018
MOC007-027-139-070615-
/O.CON.KLSX.SV.W.0193.000000T0000Z-180807T0615Z/
Audrain MO-Montgomery MO-Callaway MO-
1234 AM CDT TUE AUG 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR AUDRAIN...NORTHWESTERN MONTGOMERY AND NORTHEASTERN CALLAWAY
COUNTIES...
At 1233 AM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Laddonia to near Auxvasse, moving east
at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Law enforcement.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Mexico, Vandalia, Montgomery City, Wellsville, Auxvasse, Laddonia,
Farber, Martinsburg, Shamrock, Williamsburg, Middletown, Rush Hill,
Benton City, Vandiver and Thompson.
This also includes Graham Cave State Park.
This includes Interstate 70 in Missouri between exits 155 and 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage across Mexico. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
LAT...LON 3932 9144 3914 9141 3881 9163 3907 9210
3934 9203
TIME...MOT...LOC 0533Z 272DEG 32KT 3926 9176 3908 9187
HAIL...1.00IN
WIND...70MPH
$$
Tilly523
WWUS53 KLSX 070555
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1255 AM CDT TUE AUG 7 2018
MOC027-070603-
/O.CAN.KLSX.SV.W.0193.000000T0000Z-180807T0615Z/
Callaway MO-
1255 AM CDT TUE AUG 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALLAWAY COUNTY
IS CANCELLED...
The storms which prompted the warning have move east of the
previously warned area. Therefore, the warning has been cancelled.
LAT...LON 3933 9175 3933 9172 3932 9172 3932 9144
3914 9141 3891 9157 3894 9164 3906 9163
3906 9168
TIME...MOT...LOC 0553Z 287DEG 32KT 3921 9156 3903 9167
$$
MOC007-139-070615-
/O.CON.KLSX.SV.W.0193.000000T0000Z-180807T0615Z/
Audrain MO-Montgomery MO-
1255 AM CDT TUE AUG 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR EASTERN AUDRAIN AND NORTHWESTERN MONTGOMERY COUNTIES...
At 1253 AM CDT, severe thunderstorms were located along a line
extending from near Farber to near Shamrock, moving east at 50 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Law enforcement.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Vandalia, Montgomery City, Wellsville, Laddonia, Farber, Martinsburg
and Middletown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms have produced widespread
wind damage across Audrain County. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3933 9175 3933 9172 3932 9172 3932 9144
3914 9141 3891 9157 3894 9164 3906 9163
3906 9168
TIME...MOT...LOC 0553Z 287DEG 32KT 3921 9156 3903 9167
HAIL...1.00IN
WIND...70MPH
$$
Maples565
WWUS53 KLSX 070611
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
111 AM CDT TUE AUG 7 2018
MOC007-139-070620-
/O.EXP.KLSX.SV.W.0193.000000T0000Z-180807T0615Z/
Audrain MO-Montgomery MO-
111 AM CDT TUE AUG 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN AUDRAIN AND
NORTHWESTERN MONTGOMERY COUNTIES WILL EXPIRE AT 115 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3933 9175 3933 9172 3932 9172 3932 9144
3914 9141 3891 9157 3894 9164 3906 9163
3906 9168
TIME...MOT...LOC 0610Z 287DEG 32KT 3916 9137 3898 9148
$$
MaplesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 11:00 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 6, 11:00 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1100 PM CDT Mon Aug 6 2018 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 327 PM CDT Mon Aug 6 2018 Primary concern for tonight and Tuesday will be on convective trends. Isolated to scattered diurnal activity should continue into early this evening, primarily across portions of southeast and east-central Missouri as well as southwest Illinois. Some CAMs are hinting at additional development along a remnant outflow boundary across northeast Missouri and west-central Illinois by early evening. If this convection were to develop, it would slide southeastward affecting east-central Missouri and south-central Illinois by late this evening. A few storms through early tonight may be strong to severe, with strong gusty winds the primary threat. There currently is very steep low-level lapse rates and high downdraft CAPE values as evidenced by latest SPC mesoanalysis. In addition, fairly benign cores earlier this afternoon have already produced weak microburst signatures with wind gusts in the 25-35 miles per hour range. Actual synoptic cold front will be nearing far northern sections of the forecast area late tonight and should provide the focus for additional thunderstorm development as low-level jet strengthens. However, low- level forcing for ascent does not appear too strong/focused so unsure of how widespread activity will be overnight tonight. Low-level jet is forecast to veer after midnight tonight, so expecting any convection that does form to slide at least slowly southward through dawn. Even more uncertainty with evolution of convection during the day on Tuesday, and much will depend on coverage/location of storms during the morning hours. Cold front will continue a very slow push to the south on Tuesday, so appears chances of storms will continue throughout the day. A few storms may be strong to severe across the area, especially within any areas that are able to destabilize sufficiently. With expectation that morning storms will be just north of I-70 corridor, best guess on where highest instability will reside during the afternoon hours would be parts of southeast Missouri and southwest Illinois. Temperatures on Tuesday should be heavily modulated by clouds/precipitation. Because of this increase in overall cloud cover and the possibility of more widespread shower/thunderstorm activity, temperatures should be quite a bit cooler than that experienced today. Forecast highs range from the mid to upper 80s across most of the forecast area, which is more in line with normals for the first week of August. Gosselin .LONG TERM... (Tuesday Night through Next Monday) Issued at 327 PM CDT Mon Aug 6 2018 Cold front is expected to fully clear the CWA early on Wednesday. Slightly drier and cooler air will slowly filter into the region behind this boundary. Highest chances for storms will reside across portions of southeast Missouri and southwest Illinois Tuesday night into early Wednesday. Much of the region should then be dry through Thursday night. A secondary cold front is expected to move through the bi-state region on Friday beneath northwest flow aloft. This feature will bring a chance of thunderstorms to parts of the area, mainly for Friday afternoon and evening. This front, like its predecessor, also looks to move very slowly equatorward through early this weekend. Therefore have additional chances for storms on Saturday mostly across southeast Missouri and southwest Illinois. Cutoff low pressure is forecast to develop at mid/upper levels this weekend across the Great Lakes. A shortwave trough is expected to rotate cyclonically around this cyclone into western Illinois on Sunday, bringing a slight chance of showers and thunderstorms. Temperatures are forecast to be near normal for the duration of the extended forecast. Warmest days should be on Thursday and Friday ahead of the secondary cold front with highs in the upper 80s to low 90s. Temperatures topping out in the mid to upper 80s are then favored for this weekend into next Monday. Gosselin && .AVIATION... (For the 06z TAFs through 06z Tuesday Night) Issued at 1047 PM CDT Mon Aug 6 2018 Cold front extending from near UIN west-southwest through MCI will move slowly south-southeastward through our area late tonight and Tuesday. A line of convection across north central MO will move eastward into UIN and COU late tonight and may eventually make it into the St Louis metro area by early morning. Another round of convection is expected Tuesday afternoon into the early evening across the St Louis metro area as the cold front moves through this area. Prevailing mid-high level cloudiness late tonight and Tuesday outside of the convection. Surface wind will be mainly southwesterly late tonight and Tuesday morning, veering around to a west-northwest direction after fropa Tuesday afternoon and evening, albeit variable at times near outflow boundaries. SPECIFICS FOR KSTL: Cold front extending from near UIN west-southwest through MCI will move slowly south-southeastward through our area late tonight and Tuesday. A line of convection across north central MO will move eastward and may eventually make it into the St Louis metro area by early morning. Another round of convection is expected Tuesday afternoon into the early evening as the cold front moves through STL. Prevailing mid-high level cloudiness late tonight and Tuesday outside of the convection. Surface wind will be mainly southwesterly late tonight and Tuesday morning, veering around to a west-northwest direction after fropa Tuesday afternoon and evening, albeit variable at times near outflow boundaries. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 6, 3:38 PM CDT, 8 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 338 PM CDT Mon Aug 6 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 338 PM CDT Mon Aug 6 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Thunderstorms are likely overnight tonight, mainly for portions of northeast Missouri and west-central Illinois. A few of these storms may be strong to severe with damaging winds the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms are likely for much of the area on Tuesday. A few of the storms could be strong to severe with damaging winds and large hail the primary threats. The chance of thunderstorms continues for parts of the area Tuesday night through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Gosselin
In the hours before
Special weather statement, Aug 6, 8:18 PM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service St Louis MO
818 PM CDT MON AUG 6 2018
MOZ049-070200-
Osage MO-
818 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
900 PM CDT...
At 818 PM CDT, trained weather spotters reported a strong
thunderstorm near Loose Creek, moving east at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Linn, Westphalia, Loose Creek and Frankenstein.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3856 9199 3866 9164 3841 9165 3842 9200
3850 9201
TIME...MOT...LOC 0118Z 259DEG 14KT 3850 9192
TillyLocal storm report, Aug 6, 8:24 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
824 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL 1 ESE LOOSE CREEK 38.51N 91.94W
08/06/2018 E0.50 INCH OSAGE MO TRAINED SPOTTER
0817 PM TSTM WND GST 1 ESE LOOSE CREEK 38.51N 91.94W
08/06/2018 E45 MPH OSAGE MO TRAINED SPOTTER
&&Special weather statement, Aug 6, 11:32 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service St Louis MO
1132 PM CDT MON AUG 6 2018
MOZ026-027-034-041-042-070515-
Marion MO-Audrain MO-Monroe MO-Boone MO-Shelby MO-
1132 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOONE...WESTERN
AUDRAIN...WESTERN MARION...SHELBY AND MONROE COUNTIES UNTIL 1215 AM
CDT...
At 1131 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clarence to Moberly to near Fayette.
Movement was east at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Mexico, Centralia, Monroe City, Shelbina, Paris, Santa Fe, Warren,
Hallsville, Sturgeon, Clarence, Madison, Shelbyville, Murry, Maud,
Woodlawn, Granville, Emden, Philadelphia, Harrisburg and Hunnewell.
This also includes Finger Lakes State Park, Union Covered Bridge
Historic Site, and Mark Twain Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3924 9243 3925 9231 3995 9228 3994 9170
3932 9172 3908 9200 3906 9213 3903 9214
3908 9252
TIME...MOT...LOC 0431Z 274DEG 36KT 3976 9234 3941 9241 3918 9265
TillyLocal storm report, Aug 7, 12:21 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1221 AM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG CENTRALIA 39.21N 92.13W
08/07/2018 BOONE MO LAW ENFORCEMENT
CENTRALIA POLICE DEPT STATED THAT THERE ARE
NUMEROUS POWER OUTAGES IN THE AREA. MULTIPLE
TREES AND LIMBS ARE DOWN, PER OFFICERS
PATROLLING THE AREA. NO ESTIMATED OF WIND
SPEED OR TREE AND LIMB SIZES AT THE TIME OF
CALL. TIME OF EVENT ESTIMATED BY RADAR.
&&
MAPLESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:18 PM CDT | Special Weather Statement | LSX | Osage | 42 min |
| Aug 6, 11:32 PM CDT | Special Weather Statement | LSX | Audrain, Monroe, Shelby | 43 min |
| Aug 6, 11:41 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 49 min |
| Aug 7, 12:47 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike, Warren | 43 min |
| Aug 7, 1:39 AM CDT | Special Weather Statement | LSX | Pike | 51 min |
| Aug 7, 1:45 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 33 min |
| Aug 7, 1:53 PM CDT | Special Weather Statement | LSX | Iron, Reynolds | 52 min |
| Aug 7, 2:31 PM CDT | Special Weather Statement | LSX | Washington | 44 min |
| Aug 7, 2:45 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 45 min |
| Aug 7, 6:43 PM CDT | Special Weather Statement | LSX | Gasconade | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.